Alert archive / West Virginia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 62, NWS Charleston, WV

June 21, 2015Nicholas County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 21, 2015, 8:26 PM EDT for Nicholas County, West Virginia. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2015, 8:26 PM EDT (00:26 UTC)
Expired
Jun 21, 2015, 9:00 PM EDT
In force
34 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

County Nicholas County, WV

The radar

The Charleston,WV radar (KRLX), 80 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 8:36 PM EDTHAIL 0.75Nettie, WV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 0.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2015-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 297 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2015-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
297 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
1098 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

605 
WUUS51 KRLX 220026
SVRRLX
WVC067-220100-
/O.NEW.KRLX.SV.W.0062.150622T0026Z-150622T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
826 PM EDT SUN JUN 21 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN NICHOLAS COUNTY IN WEST VIRGINIA...

* UNTIL 900 PM EDT

* AT 826 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
  WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES SOUTH OF CRAIGSVILLE TO NEAR SUMMERSVILLE...
  AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RICHWOOD...NETTIE AND MOUNT NEBO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3809 8069 3808 8072 3816 8095 3819 8094
      3820 8096 3821 8102 3821 8097 3822 8097
      3827 8068 3825 8046
TIME...MOT...LOC 0026Z 277DEG 26KT 3825 8070 3821 8089 

$$

12
2 follow-up statements
233 
WWUS51 KRLX 220046
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
846 PM EDT SUN JUN 21 2015

WVC067-220100-
/O.CON.KRLX.SV.W.0062.000000T0000Z-150622T0100Z/
NICHOLAS WV-
846 PM EDT SUN JUN 21 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTHEASTERN NICHOLAS COUNTY...

AT 845 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RICHWOOD TO 9 MILES SOUTHEAST OF SUMMERSVILLE...MOVING
EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
RICHWOOD AND NETTIE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3809 8069 3808 8072 3815 8092 3827 8068
      3825 8046
TIME...MOT...LOC 0045Z 277DEG 26KT 3823 8053 3819 8072 

$$

12
665 
WWUS51 KRLX 220059
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
859 PM EDT SUN JUN 21 2015

WVC067-220109-
/O.EXP.KRLX.SV.W.0062.000000T0000Z-150622T0100Z/
NICHOLAS WV-
859 PM EDT SUN JUN 21 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NICHOLAS COUNTY
WILL EXPIRE AT 900 PM EDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS AND WAS EXITING THE WARNED AREA. THEREFORE THE WARNING IS
ALLOWED TO EXPIRE.

LAT...LON 3809 8069 3808 8072 3815 8092 3827 8068
      3825 8046
TIME...MOT...LOC 0057Z 277DEG 26KT 3823 8053 3819 8072 

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 7:21 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 21, 7:21 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
721 PM EDT SUN JUN 21 2015

.SYNOPSIS...
A MEANDERING EAST TO WEST FRONT WILL MEANDER/OSCILLATE
NORTH AND SOUTH.  ROUNDS OF CONVECTION.  TEMPERATURES MAY TREND
LOWER TOWARD THE WEEKEND.

&&

.NEAR TERM /THROUGH MONDAY/...
630 PM UPDATE...MADE A FEW TWEAKS TO THE FORECAST FOR THIS
AFTERNOON/EVENING. REDUCED POPS ACROSS THE NORTH A BIT FROM
PREVIOUS FORECAST...AND LESS ACTIVITY THERE DUE TO DRIER
ATMOSPHERE. DID ELECT TO ADD IN A SLIGHT CHANCE TO CHANCE ON
MONDAY...WITH ACTIVITY STARTING IN THE MORNING...AS NEAR TERM
MODELS INDICATING POSSIBILITY FOR ACTIVITY IN CENTRAL INDIANA TO
MAKE ITS WAY/SURVIVE INTO OUR CWA BY MORNING. CONTINUED SLIGHT TO
CHANCE TOMORROW AS FRONTAL BOUNDARY IS PROGGED GRADUALLY LIFT
BACK NORTH ACROSS THE CWA.

PREVIOUS DISCUSSION FOLLOWS...
FAIRLY UNIFORM CU FIELD OVER THE CWA THIS AFTERNOON WITH MOIST BL
IN PLACE. REMAINING DEBRIS CLOUDS HAVE SHIFTED INTO SOUTHERN COAL
FIELDS AND CENTRAL VA. OTHERWISE...SWIFT MID LEVEL FLOW LEADING TO
A FEW GUSTY WIND REPORTS HERE AND THERE. LATEST RAP AND HRRR
MODELS BOTH SEEM TO ADVERTISE THAT THE BEST FOCUS FOR CONVECTIVE
INITIATION THIS AFTERNOON WILL BE ACROSS THE SOUTHERN COAL FIELDS
OF WV. MAIN AXIS OF INSTABILITY AND MOISTURE STRETCHES ACROSS
CENTRAL KY AND INTO SRN WV WHICH CORRELATES WELL WITH HIRES
MODELS...AND EXPECTED CONVECTIVE DEVELOPMENT. 88D RETURNS FROM
1820Z ARE JUST STARTING TO SHOW SIGNS OF DEVELOPMENT IN KY...AND
VA WV BORDERS. FOR TEMPS...MADE MINOR TWEAKS TO TEMPS MAX
TEMPS...LEANING A LITTLE CLOSER TO MAV NUMBERS OVER THE MET.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
FIGURING THE BOUNDARY LAYER WINDS WILL INCREASE MONDAY NIGHT...WILL
GO WITH A WARMER NIGHT IN THE OHIO VALLEY COUNTIES.  925 MB WINDS
WINDS ON NAM ABOUT 30 TO 35 KNOTS VCNTY PKB.

AS IS USUALLY THE CASE IN THE SUMMER...TIMING THE FRONT SOUTH...AND
HOW FAR SOUTH IT MAKES IT BY WEDNESDAY MORNING IS DIFFICULT.  WILL
NOT GO WITH THE FASTER 12Z GFS AT THIS TIME...BUT STILL PLAY UP
FAVORABLE TIMING FOR AFTERNOON CONVECTION. FIGURING 2500 CAPE COULD
DEVELOP...WITH SOME SEVERE CELLS POSSIBLE.

HAVE POPS LOWERING NORTH TO SOUTH...OVERNIGHT TUESDAY NIGHT...AS
FRONT SINKS SOUTH.

NOT CONFIDENT AT THIS TIME...THAT THE FRONTAL ZONE WILL CLEAR
SOUTHERN COUNTIES...SO LEFT SOME 20/30 POPS EVEN DURING THE
PREDAWN/DAWN TIME FRAME FOR WEDNESDAY.  WILL TRY TO KEEP NORTHERN
COUNTIES DRY A BIT LONGER ON WEDNESDAY.  HAVE THE FRONT LIFTING BACK
NORTH WEDNESDAY NIGHT INTO THURSDAY.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
WE CONTINUE TO RIDE THE RAIN TRAIN WITH THE FRONTAL ZONE OSCILLATING IN OUR
VICINITY.  WITH THE 500 MB RIDGE OUT WEST...HAVE AFTERNOON TEMPERATURES
TRENDING TOWARD BELOW NORMAL BY THE WEEKEND.

REMAIN HAVE THE FRONT LIFTING BACK NORTH WEDNESDAY NIGHT INTO THURSDAY.
SO WILL INCREASE POPS CENTRAL AND NORTHERN COUNTIES DURING THE DAY ON THURSDAY.

MOST SIGNIFICANT WAVE ACTION/500 MB TROF/ APPEARS TO BE SATURDAY INTO
SATURDAY...SO DESPITE BEING DAY 6/7 WILL INCLUDE SOME LIKELY POPS.
THOSE MAXIMUM TEMPERATURES SHOULD BE HELD DOWN TOO.

USE WPC MEDIUM RANGE GUIDANCE FOR MAJORITY OF TIME FRAME.

&&

.AVIATION /23Z SUNDAY THROUGH FRIDAY/...
BULK OF CONVECTION HAS MOVED EAST OF THE AREA AS OF 23Z...WITH AN
OVERALL LULL OVERNIGHT. COULD SEE SOME PATCHY MVFR/IFR VALLEY FOG
TONIGHT...GENERALLY AFTER 06Z...IN ANY AREAS THAT AREA ABLE TO
CLEAR...MAINLY SOUTHEAST OHIO AND NORTHERN/CENTRAL WV.

POSSIBILITY THAT A WEAK DISTURBANCE EARLY MONDAY MORNING COULD
CREATE ISOLD SHOWERS OR EVEN AN ISOLD THUNDERSTORM...12Z-
20Z TIME PERIOD...CREATING BRIEF MVFR CONDITIONS AND GUSTY WINDS.

OTHERWISE...EXPECTING MAINLY VFR CONDITIONS WITH LIGHT SURFACE
WINDS.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY...

FORECAST CONFIDENCE: LOW TO MEDIUM.

ALTERNATE SCENARIOS: DEVELOPMENT OF MVFR/IFR FOG TONIGHT IN
QUESTION. DEVELOPMENT OF ISOLD CONVECTION ON MONDAY MAY DIFFER
FROM FORECAST.

.AFTER 18Z SUNDAY... IFR POSSIBLE TUESDAY IN SHOWERS AND
THUNDERSTORMS.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JSH/ARJ
NEAR TERM...KMC/SL
SHORT TERM...JSH/KTB
LONG TERM...KTB
AVIATION...SL
Hazardous weather outlook, Jun 21, 6:50 PM EDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
650 PM EDT SUN JUN 21 2015

VAZ003-004-WVZ024>026-033>038-046-222300-
DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-
650 PM EDT SUN JUN 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS ON TUESDAY. THE
PRIMARY THREAT IS DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ066-067-075-222300-
PERRY-MORGAN-ATHENS-
650 PM EDT SUN JUN 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO.

.DAY ONE...TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS ON MONDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY.
DAMAGING WINDS ARE THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101>103-105-OHZ076-083>087-WVZ005>011-013>020-027>032-039-040-
047-222300-
GREENUP-CARTER-BOYD-LAWRENCE KY-WASHINGTON-JACKSON OH-VINTON-
MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-WOOD-
PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-
BARBOUR-RANDOLPH-
650 PM EDT SUN JUN 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST
VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY.
DAMAGING WINDS ARE THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 21, 3:58 PM EDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
358 PM EDT SUN JUN 21 2015

VAZ003-004-WVZ033-034-212100-
BUCHANAN-DICKENSON-MCDOWELL-WYOMING-
358 PM EDT SUN JUN 21 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DICKENSON...BUCHANAN...
MCDOWELL AND SOUTHEASTERN WYOMING COUNTIES...

AT 358 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WENONAH TO NEAR SHELBY GAP...AND MOVING SOUTH AT
10 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
WELCH...CLINTWOOD...GRUNDY...HAYSI...JOHN FLANNAGAN LAKE...
DAVENPORT...BREAKS INTERSTATE...GARY...WAR...NORTHFORK...TRAMMEL...
DAVY...BRADSHAW...CLINCHCO...KEYSTONE...ANAWALT...KIMBALL...
HERNDON...JOLO AND OAKWOOD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3702 8248 3713 8255 3720 8255 3727 8235
      3733 8226 3757 8132 3751 8122 3746 8131
      3742 8128 3742 8131 3727 8142 3726 8150
      3721 8156 3720 8168 3724 8174 3713 8192
      3712 8200 3705 8205 3704 8217 3696 8236
TIME...MOT...LOC 1958Z 339DEG 8KT 3753 8123 3719 8254

12
Special weather statement, Jun 21, 4:58 PM EDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
458 PM EDT SUN JUN 21 2015

VAZ003-004-WVZ033-212130-
BUCHANAN-DICKENSON-MCDOWELL-
458 PM EDT SUN JUN 21 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN DICKENSON...
SOUTHERN BUCHANAN AND SOUTHEASTERN MCDOWELL COUNTIES...

AT 458 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM BRAMWELL TO NEAR WISE...AND MOVING SOUTH AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
DAVENPORT...GARY...WAR...TRAMMEL...ANAWALT...JENKINJONES...
MAYBEURY...OAKWOOD...MCCLURE...NORA AND CUCUMBER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3705 8249 3707 8250 3708 8248 3739 8133
      3727 8142 3726 8150 3721 8156 3720 8168
      3724 8174 3720 8176 3718 8185 3713 8192
      3712 8200 3705 8205 3704 8217 3699 8226
      3700 8229 3696 8236
TIME...MOT...LOC 2058Z 346DEG 12KT 3734 8130 3702 8249

12
Special weather statement, Jun 21, 6:06 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
606 PM EDT SUN JUN 21 2015

WVZ028-038-212300-
WEBSTER-BRAXTON-
606 PM EDT SUN JUN 21 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BRAXTON AND WEBSTER
COUNTIES...

AT 606 PM EDT...A STRONG THUNDERSTORM WAS OVER SUTTON...MOVING
SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SUTTON...WEBSTER SPRINGS...GASSAWAY...ADDISON (WEBSTER SPRINGS)...
FLATWOODS...ERBACON...DIANA...WANETA...HACKER VALLEY...LITTLE
BIRCH...BERGOO AND CENTRALIA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3839 8024 3835 8031 3852 8066 3853 8065
      3853 8071 3858 8081 3875 8072 3861 8023
      3852 8018
TIME...MOT...LOC 2206Z 294DEG 21KT 3864 8069

12
Local storm report, Jun 21, 6:10 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
610 PM EDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             SUTTON                  38.67N  80.71W
06/21/2015  E0.70 INCH       BRAXTON            WV   TRAINED SPOTTER

            SPOTTER REPORTED DIME SIZE HAIL IN SUTTON

&&

EVENT NUMBER RLX1501409

SL
Local storm report, Jun 21, 6:16 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
616 PM EDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     HAIL             2 WSW SUTTON            38.66N  80.74W
06/21/2015  E1.00 INCH       BRAXTON            WV   PUBLIC

            PEA TO QUARTER SIZE HAIL. VERY HEAVY RAINFALL WITH 1/3
            IN 10 MINUTES.

&&

EVENT NUMBER RLX1501410

FB

Nearby

Severe Thunderstorm Warnings in West Virginia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.